Alert archive / Virginia / Wind Advisories in 2015

Wind Advisory 5, NWS Baltimore/Washington

February 12, 201522 counties in Virginia; 4 counties in West Virginia; 13 counties in Maryland

NWS Baltimore/Washington issued this wind advisory at Feb 12, 2015, 3:33 AM EST for 22 counties in Virginia; 4 counties in West Virginia; 13 counties in Maryland. It took effect at Feb 12, 2015, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2015, 3:33 AM EST (08:33 UTC)
In effect from
Feb 12, 2015, 4:00 PM EST
Expired
Feb 13, 2015, 1:00 AM EST
In force
9 hr
Issued by
NWS Baltimore/Washington
All 39 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Fairfax County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS71 KLWX 120833
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 AM EST THU FEB 12 2015

MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506-
121645-
/O.NEW.KLWX.WI.Y.0005.150212T2100Z-150213T0600Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
333 AM EST THU FEB 12 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM EST FRIDAY.

* TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500
  FT...FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...MAINLY
  AT ELEVATIONS ABOVE 1500 FT.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
4 follow-up statements
321 
WWUS71 KLWX 121635
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1135 AM EST THU FEB 12 2015

MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506-
130045-
/O.CON.KLWX.WI.Y.0005.150212T2100Z-150213T0600Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
1135 AM EST THU FEB 12 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST FRIDAY...

* TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 
  FT...FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
969 
WWUS71 KLWX 122243
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EST THU FEB 12 2015

DCZ001-MDZ004>006-011-013-014-018-503>508-VAZ054-130600-
/O.EXA.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CALVERT-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...GERMANTOWN...DAMASCUS...ROCKVILLE...
LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
ALEXANDRIA...FALLS CHURCH
543 PM EST THU FEB 12 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST
FRIDAY.

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506-
130600-
/O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
543 PM EST THU FEB 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500
  FT THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
378 
WWUS71 KLWX 130108
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 PM EST THU FEB 12 2015

MDZ016-017-VAZ052-053-505-506-130600-
/O.EXA.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
CHARLES-ST. MARYS-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
WESTERN LOUDOUN-EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...MANASSAS...
MANASSAS PARK...FAIRFAX...PURCELLVILLE...LEESBURG...ASHBURN
808 PM EST THU FEB 12 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST
FRIDAY.

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506-
130600-
/O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
808 PM EST THU FEB 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 
  FT THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

DCZ001-MDZ004>006-011-013-014-018-503>508-VAZ054-130600-
/O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CALVERT-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...GERMANTOWN...DAMASCUS...ROCKVILLE...
LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
ALEXANDRIA...FALLS CHURCH
808 PM EST THU FEB 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
179 
WWUS71 KLWX 130558
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 AM EST FRI FEB 13 2015

MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506-
130700-
/O.EXP.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-
WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
1258 AM EST FRI FEB 13 2015

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

WINDS AND FREQUENT GUSTS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ052>054-505-506-
130700-
/O.EXP.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-WESTERN LOUDOUN-EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN...
DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY...
JARRETTSVILLE...ABERDEEN...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...PURCELLVILLE...LEESBURG...ASHBURN
1258 AM EST FRI FEB 13 2015

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

WINDS AND FREQUENT GUSTS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:04 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 12, 1:04 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
104 AM EST THU FEB 12 2015

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH TONIGHT. A STRONG
COLD FRONT WILL MOVE THROUGH THE REGION MIDDAY THURSDAY...BRINGING
GUSTY NORTHWEST WINDS AND USHERING IN A MUCH COLDER AIRMASS
THROUGH THE END OF THE WEEK. ANOTHER STRONG COLD FRONT WILL BRING
A REINFORCING SURGE OF ARCTIC AIR LATE SATURDAY INTO SUNDAY. A LOW
PRESSURE SYSTEM MAY APPROACH THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...COASTAL FLOODING ADZY FOR ANNE ARUNDEL EXPIRED - DC/ALEX
CONTINUES. WILL LIKELY MAKE ADDITIONAL CF HEADLINE DECISIONS
TOWARD NEXT UPDATE CYCLE.

FROM PREV DISC...
HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT WHILE A COLD FRONT
APPROACHES FROM THE WEST. WINDS SHOULD BE LIGHT ENOUGH FOR SOME
RADIATIONAL COOLING...ALLOWING FOR CHILLY CONDITIONS TONIGHT. MIN
TEMPS WILL RANGE FROM THE TEENS IN THE ALLEGHENY HIGHLANDS TO
MIDDLE 30S IN DOWNTOWN WASHINGTON AND BALTIMORE. A WESTERLY WILL
DEVELOP OVER THE ALLEGHENY HIGHLANDS OVERNIGHT...ALLOWING FOR
UPSLOPE SNOW TO DEVELOP. ELSEWHERE...DRY CONDITIONS ARE EXPECTED.

THE COLD FRONT WILL PASS THROUGH THE AREA THURSDAY MORNING FROM
WEST TO EAST. THE CDFNT WL OFFER A SHARP THERMAL PUNCH AND
IMPRESSIVE LAPSE RATES RESIDE BHD THE FNT...MIXING UP TO ABT H7.
THAT SUGGESTS THAT SHSN SHOULD BE ABLE TO DVLP BHD FNT. HV FAIRLY
HIGH CONFIDENCE THAT THEY WL OCCUR. THE ISSUE IS ONE OF AREAL
CVRG. WL HV CHC POPS ACRS MOST OF CWFA TO ACCOUNT FOR THAT THREAT.

IN THE UPSLP REGIONS...PARAMETERS /TRAJECTORY AND INSTBLTY/ LOOK
FVRBL FOR A PROLONGED EVENT...AND HV BUMPED QPF ON THE HIGH SIDE OF
GDNC. GIVEN A COLD AMS...RAISED RATIOS TO A 20 OR 25 TO 1. THAT
YIELDS A 4-6 INCH FCST...STRETCHED OUT OVER A 24 HR PD. WL BE
RAISING A LONGER SCALE ADVY.

WINDS... AS MENTIONED ABV...MIXED LVLS WL BE UP TO ABV H7 BY THU
AFTN. THERE IS A SOLID 25-30 KT IN MEAN MIXED LYR...AND THAT
INCREASES TO 30-35 KT BY EVNG. WL GO W/ FULL MIXING FOR THE AFTN
AND EVNG HRS DUE TO STRONG COLD ADVECTION AND PRESSURE RISES. WILL
SLOWLY PULL BACK ON THE MIXING OVERNIGHT.

TEMPS...GOOD AGREEEMENT FOR MIN-T TNGT. MAXT TMRW WL OCCUR BY
MIDDAY...W/ TEMPS DROPPING IN THE AFTN. WENT W/ MDL CONSENSUS MIN-T
THU NGT...NO HIER THAN THE TEENS AREAWIDE. THAT DOESNT ACCOUNT FOR
WIND CHILL...WHICH MAY VERY WELL REACH ADVY CRITERIA FOR A PORTION
OF THE AREA.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD HIGH PRESSURE WILL BUILD INTO THE MIDDLE ATLANTIC REGION ON
FRIDAY AND PERSIST INTO FRIDAY NIGHT. HIGH TEMPERATURES WILL ONLY
REACH THE TEENS ACROSS THE POTOMAC HIGHLANDS WITH 20S MOST
ELSEWHERE. NORTHWEST WINDS WILL REMAIN GUSTY FOR THE FIRST PART OF
FRIDAY BUT THE GRADIENT WILL RELAX AS THE HIGH BUILDS IN DURING
THE AFTERNOON AND EVENING. TEMPERATURES OVERNIGHT FRIDAY WILL
LIKELY DROP INTO THE TEENS IN MOST AREAS EXCEPT A FEW SINGLE
DIGIT READINGS OVER THE HIGHLANDS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM WILL MOVE FROM THE GREAT LAKES REGION TO NEW
ENGLAND SATURDAY AND SATURDAY NIGHT. A CHANCE OF SNOW SHOWERS
SATURDAY WILL BE SIMULTANEOUSLY ACCOMPANIED OR FOLLOWED BY A RUSH OF
ARCTIC AIR THAT WILL BE USHERED INTO THE REGION BY STRONG HIGH
PRESSURE. WINDS COULD GUST IN EXCESS OF 40 MPH SATURDAY NIGHT. THESE
STRONG NORTHWEST WINDS WILL ALSO RESULT IN THE CHANCE OF SOME HIGHER
ELEVATION SNOWFALL.

WHILE THE CHANCE FOR SNOW SHOWERS LINGERS IN THE POTOMAC HIGHLANDS
SUNDAY AND SUNDAY NIGHT...HIGH PRESSURE WILL BUILD IN ACROSS THE
REGION. THE COLD DOME OF HIGH PRESSURE WILL KEEP THE ARCTIC CHILL
ENFORCED WITH TEMPERATURES WELL BELOW NORMAL RIGHT IN THROUGH MONDAY
NIGHT.

AS THE HIGH MOVES OFFSHORE...THE NEXT STORM SYSTEM APPROACHES ON
TUESDAY AND TUESDAY NIGHT FROM THE WEST. THERE MAY BE A SLIGHT
MODERATION OF TEMPERATURES TUESDAY...JUST ENOUGH TO ALLOW FOR A
POSSIBLE WINTRY MIX OF SNOW OR RAIN. AS FOR TUESDAY NIGHT AND
WEDNESDAY...ADDITIONAL UPPER LEVEL ENERGY SUPPORT AND ANOTHER PUSH
OF ARCTIC AIR WILL PROVIDE THE CHANCE FOR SOME SNOW SHOWERS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
PREDOMINANT VFR THRU VALID TAF PD. EXCEPTION WILL BE WITH POSSIBLE
SNOW SHOWERS BEHIND A COLD FRONT THURSDAY AFTERNOON. THE BEST
CHANCE FOR SNOW SHOWERS WILL BE BETWEEN 18 AND 21Z. NOT ONLY WILL
LOCALLY REDUCED CIGS/VSBYS BE POSSIBLE...BUT WINDS WILL PICK UP
WITH GUSTS AROUND 30 TO 35 KNOTS LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT.

VFR CONDITIONS WITH LESS WIND CAN BE EXPECTED FRIDAY INTO FRIDAY
NIGHT.

MVFR OR IFR CONDITIONS POSSIBLE SATURDAY WITH A CHANCE OF
SNOW SHOWERS. OTHERWISE VFR CONDITIONS SATURDAY NIGHT AND SUNDAY.
WINDS SW BECOMING NW 10 TO 15 KNOTS GUSTING TO 20 KNOTS SATURDAY.
WINDS NW 15 TO 25 KNOTS GUSTING TO 35 KNOTS SATURDAY NIGHT AND
SUNDAY.

&&

.MARINE...
LIGHT SOUTHERLY WINDS ARE EXPECTED OVER THE WATERS TONIGHT. WINDS
WILL SHIFT TO THE WEST-NORTHWEST BEHIND A COLD FRONT THURSDAY
MORNING. GUSTY WINDS ARE EXPECTED WITH A PRESSURE SURGE THURSDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THURSDAY
AFTERNOON...AND A GALE WARNING IS IN EFFECT FOR THE WATERS
THURSDAY NIGHT.

SMALL CRAFT CONDITIONS LIKELY FOR THE FIRST PART OF FRIDAY WITH
WINDS DIMINISHING DURING THE AFTERNOON.

SMALL CRAFT ADVISORIES POSSIBLE SATURDAY MORNING.
GALES POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY. WINDS COULD GUST
OVER 35 KNOTS SATURDAY NIGHT AND SUNDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES CONTINUE TO RISE DUE TO A SOUTHERLY FLOW OVER THE
WATERS. THE SOUTHERLY FLOW IS LIGHT...AND CBOFS IS STILL
OVERFORECASTING THE WATERS LEVELS. HOWEVER...THE CURRENT HAVE
CAUSED MINOR TIDAL FLOODING AT ANNAPOLIS. A COASTAL FLOOD ADVISORY
IS IN EFFECT FOR WASHINGTON DC AND ANNE ARUNDEL COUNTY LATE
TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE MORNING
HIGH TIDE CYCLE THURSDAY. AN INCREASING WESTERLY COMPONENT TO THE
SURFACE WIND DOES ADD SOME UNCERTAINTY. WILL CONTINUE TO MONITOR
ANOMALIES OVERNIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR WVZ501-503-
     505.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ANZ530>543.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
     ANZ530>543.

&&

UPDATE...GMS
PREV DISCUSSION...BJL/HTS/KLW/KRW
Hazardous weather outlook, Feb 11, 6:37 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EST WED FEB 11 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-121015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
637 PM EST WED FEB 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING IS IN EFFECT FOR THE WATERS THURSDAY NIGHT. GALE
CONDITIONS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY.

GUSTY NORTHWEST WINDS IN EXCESS OF 50 MPH ARE POSSIBLE SATURDAY
NIGHT AND SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE OUTLOOK AREA.

SUB-ZERO WIND CHILLS ARE LIKELY THURSDAY NIGHT INTO FRIDAY
MORNING AND SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-121015-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
637 PM EST WED FEB 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR
THE WESTERN SLOPES OF THE ALLEGHENY FRONT FOR ACCUMULATING
SNOWFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH THURSDAY NIGHT FOR
THE WESTERN SLOPES OF THE ALLEGHENY FRONT FOR ACCUMULATING
SNOWFALL.

GUSTY NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE LATE THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT...ESPECIALLY ALONG THE RIDGE TOPS
ABOVE 1500 FEET. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
AREA.

SUB-ZERO WIND CHILLS ARE LIKELY THURSDAY NIGHT INTO FRIDAY
MORNING AND SATURDAY NIGHT THROUGH SUNDAY NIGHT.

GUSTY NORTHWEST WINDS IN EXCESS OF 50 MPH ARE POSSIBLE SATURDAY
NIGHT AND SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:22 AM ESTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church13 hr
Feb 12, 3:23 AM ESTSmall Craft AdvisoryLWX39 hr
Feb 12, 3:48 AM ESTWind Chill AdvisoryLWXAlbemarle, Amherst, Arlington, Augusta, Clarke, Fairfax and 22 more32 hr
Feb 12, 3:34 PM ESTWinter Storm WarningLWXPendleton9 hr

Nearby

Wind Advisories in Virginia, 2015Wind Advisories in Maryland, 2015Wind Advisories in West Virginia, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.